Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 39, NWS Great Falls, MT

December 24, 2013

NWS Great Falls, MT issued this high wind warning at Dec 24, 2013, 2:19 AM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2013, 2:19 AM MST (09:19 UTC)
Expired
Dec 24, 2013, 5:23 AM MST
In force
3 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WWUS75 KTFX 240919
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
219 AM MST TUE DEC 24 2013

MTZ053-241300-
/O.NEW.KTFX.HW.W.0039.131224T0919Z-131224T1300Z/
BROADWATER-
INCLUDING THE FOLLOWING LOCATIONS...TOWNSEND
219 AM MST TUE DEC 24 2013

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING. 



* TIMING AND MAIN IMPACT: WINDS WILL CONTINUE TO REMAIN STRONG
  ACROSS BROADWATER COUNTY WITH GUSTS REPORTED IN EXCESS OF 65
  MPH.

* WINDS: GUSTY WINDS UP TO 70 MPH...ESPECIALLY IN THE VICINITY OF
  TOWNSEND CAN BE EXPECTED TO OCCUR THROUGH THE EARLY MORNING
  HOURS.

* IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING
  CONDITIONS

* LOCATIONS AFFECTED INCLUDE: TOWNSEND.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
659 
WWUS75 KTFX 241223
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
523 AM MST TUE DEC 24 2013

MTZ053-241330-
/O.CAN.KTFX.HW.W.0039.000000T0000Z-131224T1300Z/
BROADWATER-
INCLUDING THE FOLLOWING LOCATIONS...TOWNSEND
523 AM MST TUE DEC 24 2013

...HIGH WIND WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE
HIGH WIND WARNING. 

HIGH WINDS HAVE DECREASED IN SPEED AND ARE NO LONGER OCCURRING AT
HAZARDOUS LEVELS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 23, 10:52 PM MST, 3 hours 27 minutes earlier.

Area forecast discussion, Dec 23, 10:52 PM MST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1052 PM MST Mon Dec 23 2013

...UPDATE TO AVIATION...

.UPDATE...Another band of precipitation is moving toward the Helena
Valley where freezing rain has caused problems. Have added Southern
Lewis and Clark County to the Winter Weather Advisory.

&&

.PREV DISCUSSION...
/ISSUED 233 PM MST Mon Dec 23 2013/
This Afternoon through Wednesday Evening...Current analysis shows
the axis of well-amplified high pressure ridge extending from the
southwest to northeast corners of MT, with Pacific shortwave trof
following close behind in central Washington. Broad swath of
moisture is astride the ridge axis, producing widespread cloudy
skies and some very spotty snow showers along the Rocky Mtn Front
and over parts of central mountains.  Surface cold front associated
with the shortwave is just moving into far northwest MT at this time
and still projected to cross the Continental Divide during the early
evening. Expect precipitation to increase in coverage as the front
approaches, initially starting as rain or rain/snow mix in the
warmer air over the central counties and as snow over eastern
portions of the Hiline. Precip will change over to light snow behind
the front as it moves south tonight. Forecast models continuing to
show only light snowfall amounts with 0.5 to 1.5 inch at lower
elevations and 3-5 inches in the mtns.  The shortwave makes steady
eastward progress tonight and moves out of our region by mid-morning
tomorrow.  The snow will taper off and we'll see gradually
decreasing cloud cover through the day as high pressure ridging
and northwest flow aloft become re-established over the Northern
Rockies. Dry trend continues through Christmas Day with partly
cloudy skies and high temperatures in the 30s.
Waranauskas

Wednesday night through Monday...Model solutions continue to
forecast a large scale ridge of high pressure off the Pacific Coast
that will slowly move inland through the week. This will be the main
reason for the mild and dry conditions experienced through the
remainder of the work week. Thursday morning a weak impulse of
instability will drift down the edge of the ridge...however this is
will likely be pushed to the east of our area by the ridge and will
not have any major effect locally. The first shortwave that will
move over the area is still forecast to occur early on Saturday.
Have continued to increase pops for this event since multiple model
runs show a similar location and timing for this event.
Precipitation amounts do not look impressive or widespread at this
point, with upper elevations receiving the only significant amounts.
The change from west to more northwesterly flow aloft Friday night
through Monday could open the door for some intrusions of shallow
cool air.
Suk/Hoenisch

&&

.AVIATION...
UPDATED 0545Z.
Continue to see scattered areas of precipitation as a quick moving
storm system crosses the region. Should see passing snow showers
over the next few hours before precip chances diminish late
tonight. VFR conditions are expected to prevail but may see a
brief lowering to MVFR cigs. Beyond that...west/southwest winds
should prevail through the end of the effective period. Foltz

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  25  37  17  39 /  60  20  10  10
CTB  25  38  17  39 /  40  10  10  10
HLN  25  36  13  33 /  60  10  10  10
BZN  17  32   5  29 /  40  20  10  10
WEY  10  25  -1  24 /  70  60  10  10
DLN  20  32   9  33 /  40  10  10  10
HVR  12  34  10  32 /  60  10  10  10
LWT  26  36  14  38 /  60  20  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY until 6 AM MST Tuesday Central and
Southern Lewis and Clark.

WINTER WEATHER ADVISORY until 6 AM MST Tuesday Blaine...
Chouteau...Fergus...Hill.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Dec 23, 3:41 PM MST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
341 PM MST MON DEC 23 2013

MTZ009-048-241300-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
341 PM MST MON DEC 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE APPRECIATED.

MTZ008-010>015-044>047-049>055-241300-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
341 PM MST MON DEC 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 23, 11:39 PM MST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1139 PM MST MON DEC 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     NON-TSTM WND GST 6 SE JACKSON            45.32N 113.31W
12/23/2013  M61 MPH          BEAVERHEAD         MT   DEPT OF HIGHWAYS

&&

SUK
Local storm report, Dec 23, 11:42 PM MST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1142 PM MST MON DEC 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     NON-TSTM WND GST 11 E BOZEMAN            45.68N 110.82W
12/23/2013  M68 MPH          GALLATIN           MT   DEPT OF HIGHWAYS

&&

SUK

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 8:24 PM MSTWinter Weather AdvisoryTFX10 hr

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.